Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 50, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 3, 2020, 6:37 PM EDT for Boone County, Hendricks County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 6:37 PM EDT (22:37 UTC)
- Expired
- Jun 3, 2020, 7:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hendricks County, IN
The radar
The Indianapolis radar (KIND), 33 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
189
WUUS53 KIND 032237
SVRIND
INC011-063-032300-
/O.NEW.KIND.SV.W.0050.200603T2237Z-200603T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
637 PM EDT Wed Jun 3 2020
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northern Hendricks County in central Indiana...
Southern Boone County in central Indiana...
* Until 700 PM EDT.
* At 636 PM EDT, a severe thunderstorm was located 10 miles west of
Lebanon, or 13 miles east of Crawfordsville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brownsburg, Lebanon, Zionsville, Pittsboro, Whitestown, Jamestown,
Lizton, Advance and Ulen.
This includes the following highways...
Interstate 65 between mile markers 128 and 142.
Interstate 74 between mile markers 47 and 58, and between mile
markers 61 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4012 8627 3992 8628 3992 8633 3985 8633
3992 8670 4005 8669
TIME...MOT...LOC 2236Z 271DEG 25KT 4000 8665
HAIL...1.00IN
WIND...60MPH
$$
KH2 follow-up statements
439
WWUS53 KIND 032252
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
652 PM EDT Wed Jun 3 2020
INC011-063-032300-
/O.CON.KIND.SV.W.0050.000000T0000Z-200603T2300Z/
Hendricks IN-Boone IN-
652 PM EDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN HENDRICKS AND SOUTHERN BOONE COUNTIES...
At 652 PM EDT, a severe thunderstorm was located near Lebanon, or 19
miles south of Frankfort, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lebanon, Zionsville, Whitestown, Advance and Ulen.
This includes Interstate 65 between mile markers 128 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4012 8627 3992 8628 3992 8633 3985 8633
3995 8662 4005 8661
TIME...MOT...LOC 2252Z 271DEG 25KT 4000 8650
HAIL...1.00IN
WIND...60MPH
$$
KH780
WWUS53 KIND 032302
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
702 PM EDT Wed Jun 3 2020
INC011-063-032312-
/O.EXP.KIND.SV.W.0050.000000T0000Z-200603T2300Z/
Hendricks IN-Boone IN-
702 PM EDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDRICKS AND
SOUTHERN BOONE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 4012 8627 3992 8628 3992 8633 3985 8633
3995 8662 4005 8661
TIME...MOT...LOC 2302Z 271DEG 25KT 4000 8642
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:40 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 3, 4:40 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 440 PM EDT Wed Jun 3 2020 .UPDATE... The Aviation Section has been updated below. && .SYNOPSIS... Issued at 159 PM EDT Wed Jun 3 2020 A pair of cold front will pass across Central Indiana Tonight and again on Thursday Night. This will bring chances for daily showers and thunderstorms to Indiana through Thursday Night. Another weak weather disturbance will quickly pass across Central Indiana on Friday...bringing more chances for showers and Thunderstorms then. Dry weather will return by Saturday as the front moves well to the south. After that, the next chance of rain will be in the middle of the next work week. Temperatures will remain above normal. && .NEAR TERM /Today/... Issued at 159 PM EDT Wed Jun 3 2020 Surface analysis early this afternoon shows a cold front over IA...NRN IL and SRN MI. GOES 16 shows some thunderstorms ahead of the front over NRN IL waning with warming tops. A Warm and humid air mass remains in place across Central Indiana with dew points in the middle and upper 60s. Radar shows the storms upstream dissipating upon approach to Indiana...although some convective debris high cloud could drift across Central Indiana this afternoon. Models continue to suggest the short wave associated with the approaching cold front will help trigger showers and storms late this afternoon and evening. HRRR continues to push back arrival of TSRA development across the area...holding it off until 22Z-23Z with additional weak showers and storms occurring overnight as the front sags southward. Forecast soundings this evening remain favorable for convection showing CAPE of 3000 J/KG this afternoon waning to less than 1000 J/KG overnight as daytime heating is lost and some stability is restored. Time heights show very strong lift moving through the area near 06Z associated with the passing disturbance aloft. THus will trend toward likely pops this evening and early overnight as these features pass. after 06Z...best lift and instability looks to be gone...thus will trend pops lows then. Given the expected rain will train lows at or above the NBM. && .SHORT TERM /Thursday through Saturday/... Issued at 159 PM EDT Wed Jun 3 2020 The GFS and NAM suggest that a pair of weak short waves will push across the area on Thursday afternoon and again on Friday afternoon. NW flow looks to remain in place aloft as strong ridging remains in place over the Rockies. Meanwhile at the surface...mainly south or southwest flow remains across Central Indiana until Friday night. This will keep the very warm and humid air mass in place through Friday. Forecast soundings on Thursday afternoon and again on Friday show plenty of CAPE available...over 3000 J/KG each afternoon with attainable convective temps. Thus will continue to include chances for showers and storms each afternoon and on Friday evening as a weak cold front looks to push across Central Indiana. Given the warm and humid air mass in place will trend temps at or above the NBM. On Saturday in the wake of the cold front...strong subsidence is seen as drying appears within the forecast soundings. This appears to be due to the passing cold front and the sharp ridging expected to be pushing through the plains states aloft. This should result in dry but slightly cooler weather for Saturday. && .LONG TERM /Saturday Night through Wednesday/... Issued at 211 PM EDT Wed Jun 3 2020 Dry conditions are expected for much of the long term period with strong upper level ridging in place through Tuesday. During the daytime hours Tuesday, latest model guidance suggests the ridge will begin to break down as a tropical system moves north and interacts with an upper level low in the Northern Plains. This interaction would bring fairly widespread rain to central Indiana with best chances during the day Wednesday. Confidence in this scenario is relatively low at this time with the track and intensity of the tropical system uncertain. The potential is there for a few severe thunderstorms during the day Wednesday if the system tracks as currently expected. Temperatures will generally be above normal through the period with 90 degree highs possible Monday and Tuesday. && .AVIATION /Discussion for the 032100Z/... Issued at 440 PM EDT Wed Jun 3 2020 Updated current conditions and removed wind gusts. No other changes made at this time. Previous discussion follows... VFR conditions outside of convection today, some MVFR ceilings early tomorrow. Primary focus for the TAF package is tracking chances for thunderstorms this afternoon and evening. Confidence remains quite low for timing and coverage, but fairly high that all terminals will be impacted by convection at some point. Latest model trends point to the best chances between 23Z and 06Z with smaller chances on either side. With low confidence, elected to have a SHRA with VCTS during that timeframe. If confidence increases, a narrow window of TSRA may be added later today. After rain ends, MVFR ceilings will move in for a few hours with winds generally out of the south at less than 10kts through the period. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....White AVIATION...White/CP
Hazardous weather outlook, Jun 3, 4:44 AM EDT, 13 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 444 AM EDT Wed Jun 3 2020 INZ021-028>031-035>048-051>054-060-041000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, and Sullivan 444 AM EDT Wed Jun 3 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorm activity is expected this afternoon through tonight. A few severe storms are possible, mainly from the mid afternoon hours through late tonight. Hazards: Thunderstorm related hazards include frequent cloud to ground lightning, brief heavy rainfall which may lead to localized flooding, damaging wind gusts, and large hail. Timing: Best chances for severe storms is between 4 PM this afternoon through about midnight tonight. Discussion: A cold front is expected to move into the area from the north by the late afternoon hours, with this front sagging south through the area tonight. Thunderstorm activity is expected to develop near the front later this afternoon, and continue tonight. Conditions are favorable for a few severe storms to develop. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorm activity is possible at times from Thursday through Friday night, and again by next Tuesday. Severe storms are not expected at this time. Discussion: A frontal system is expected to linger across the area from Thursday into Friday night. Thunderstorm activity is possible along the front. High pressure is expected to move into the area for the weekend and on into early next week. A low pressure system may affect the area towards next Tuesday, with additional chances of thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from the late afternoon hours through the late evening hours today. .STORM MOTION STATEMENT... The expected storm motion today is from the northwest at 30-35 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ049-055>057-061>065-067>072-041000- Henry-Johnson-Shelby-Rush-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of New Castle, Greenwood, Franklin, Shelbyville, Rushville, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 444 AM EDT Wed Jun 3 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorm activity is expected this afternoon through tonight. A few severe storms are possible, mainly from the mid afternoon hours through late tonight. Hazards: Thunderstorm related hazards include frequent cloud to ground lightning, brief heavy rainfall which may lead to localized flooding, damaging wind gusts, and large hail. Timing: Best chances for severe storms is between 4 PM this afternoon through about midnight tonight. Discussion: A cold front is expected to move into the area from the north by the late afternoon hours, with this front sagging south through the area tonight. Thunderstorm activity is expected to develop near the front later this afternoon, and continue tonight. Conditions are favorable for a few severe storms to develop. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorm activity is possible at times from Thursday through Saturday, and again by next Tuesday. Isolated severe storms are possible on Thursday. Discussion: A frontal system is expected to linger across the area from Thursday into Friday night. Thunderstorm activity is possible along the front. High pressure is expected to move into the area for the weekend and on into early next week. A low pressure system may affect the area towards next Tuesday, with additional chances of thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from the late afternoon hours through the late evening hours today. .STORM MOTION STATEMENT... The expected storm motion today is from the northwest at 30-35 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 3, 5:35 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
535 PM EDT Wed Jun 3 2020
INZ039-040-032200-
Madison IN-Hamilton IN-
535 PM EDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND NORTHERN
HAMILTON COUNTIES UNTIL 600 PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near
Noblesville, or 18 miles west of Anderson, moving east at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Anderson, Noblesville, Cicero, Pendleton, Lapel, Edgewood, Frankton,
Arcadia, Atlanta, Woodlawn Heights, Country Club Heights, River
Forest and Morse Reservoir.
LAT...LON 3999 8567 4004 8600 4012 8620 4019 8620
4022 8598 4022 8586 4024 8586 4026 8569
TIME...MOT...LOC 2134Z 267DEG 21KT 4011 8604
KHSpecial weather statement, Jun 3, 5:51 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
551 PM EDT Wed Jun 3 2020
INZ035-044-032215-
Fountain IN-Parke IN-
551 PM EDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FOUNTAIN AND
NORTHEASTERN PARKE COUNTIES UNTIL 615 PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Covington, or 14 miles southeast of Danville, moving
east at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Kingman, Wallace, Lodi and Yeddo.
LAT...LON 3998 8743 4003 8744 4004 8743 4005 8743
4006 8742 4008 8741 4010 8709 3985 8709
3996 8744
TIME...MOT...LOC 2151Z 272DEG 16KT 4002 8740
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:35 PM EDT | Special Weather Statement | IND | Hamilton, Madison | 25 min |
| Jun 3, 5:51 PM EDT | Special Weather Statement | IND | Fountain | 24 min |
| Jun 3, 6:31 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison | 29 min |
| Jun 3, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.